I have been taking Xarelto for 4 months
Well Xarelto caused sever fluid retention while I took it. I gained 12 kg in 3 weeks. I exercised 5 times a week and ate absolutely normal. I weighed 56 kg at a height of 5''8 and after these 3 weeks weighed 68 kg. I took it for 3 months. I didn't loose any water afterwards. Xarelto did something to my body nobody can put a finger on what it might has changed.
I have been taking Xarelto for a month. Had weight issues since birth of children but it has been stable for years. Since taking this awful drug I have put on at least 6kg with no change in diet and I have had the most awful upset stomach. Phoned doctor yesterday and he has taken me off this with absolutely no argument which makes me think others have complained. I am drinking lots but pretty sure still retaining fluid. It has to be this drug.
I'm male and 77 yrs old ... I took xarelto for three months and stopped them 16 days ago ... during the three months my stomach was bloated and my weight increased seven kilos ... my weight has reduced by four kilos but my stomach is still bloated and uncomfortable ... I walk four kms every morning and am 175 cms tall with my weight normally at 79 kilos ... I'd had a pulmonary embolism and am now on aspirin ...
Yes, I had my PE 3 years ago never any problems. When I got released from the hospital I went home and that's when the bloating started and continues to this day. I took it for 6 months and have not been on it
I thought maybe it was a food allergy and have eliminated certain foods but nothing has helped. I just want my stomach back! I also gained weight while on it.
I have been on the xarelto for almost 4 years now, had no issue from the start even though I lost weight and all was good, however I suddenly gained weight of 12kg which I can’t get off.
I work out hard almost daily and not eating carbs for the last 1 month but my weight around my belly area still on and I can’t get it off.
Is this the drug causing it?
I have been on xarelto now for over 2 years & now for the rest of my life..I have gained almost 19 kilos... I eat healthy and small amounts... but I do like a couple of wines in the evening... great thing about Xarelto... However my Dr also put me on Extine 20 mgs which is for anxiety... I thought maybe this was the reason for my gain... which I have read horrific stories of weight gain... I am now trying to wen of this medication, with horrible side effects, especially the electric nerve shocks..which are horrid... however I find a glass of wine helps... I am stunned to read everyone on this page has had weight gain from Xarelto... its horrible-on the flipside Xarelto saved my life
I had shoulder reconstructive surgery; and, got a blood clot. I have never been heavy, except during pregnancy. After 5 months n Xarelto, I gained almost 20 lbs. since I stopped taking it, I can’t lose more than 2 lbs.—And, that is with normal, healthy eating; and, regular exercise. I am so depressed about this bloating. I wish I knew how to get rid of it, it’s horrible and so is Xarelto!
I had a DVT as well as multiple PEs I was put on xarelto 2 1/2 months ago. I really have not changed my diet but I have gained around 18lbs. I have been exercising and dieting but nothing I do helps take weight off. My knees and hips and ankles ache, not sure if it is the added weight or medication. Have other blood thinners caused this ? Doctors keep telling me blood thinners don’t cause weight gain. I am very frustrated.
My doctor switched me from Warfarin to Xarelto after I had another PE in January, 5 months ago. Since then I have gained 25 pounds, and my stomach is so bloated, descended and hard, that I have to eat very small meals or be in excruciating stomach and back pain. I don't know if related, but I now have trouble with food getting stuck in my esophagus. My GI doctor is doing an upper GI on me Monday and he said he will probably stretch my esophagus. So much trouble eating, I was just in ER this week, they found my Potassium levels dangerously low that I had to get an IV of Potassium. I have my GI doctor telling me my esophagus problems are not going to go away unless I lose weight! How? I have lost 9 lbs in 2 weeks because I can't eat! My back and stomach pain too bad to exercise, plus I'm just plain to week.
I've asked my doctor if Xarelto could be cause, and he doesn't believe so! Do I have to die before someone listens! I'm scared to death. I'm afraid my stomach is going to rupture! Help!
- Xarelto Information for Consumers
- Xarelto Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xarelto (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2011 • 1 answer
Posted 26 Sep 2011 • 1 answer
Posted 21 Aug 2012 • 3 answers
Posted 9 Oct 2017 • 0 answers
Posted 22 Sep 2018 • 3 answers